zbMATH — the first resource for mathematics

On the real polynomial Bohnenblust-Hille inequality. (English) Zbl 1318.46029
Given an \(m\)-homogeneous polynomial \(P=\sum_{|\alpha|=m}a_\alpha x^\alpha\) on \(\ell_\infty^n\), the authors use \(|P|_{{m+1}\over 2m}\) to denote \(\left( \sum_{|\alpha|=m}|a_\alpha|^{{m+1}\over 2m}\right)^{{2m}\over{m+1}}\) and \({\mathcal P}(^m \ell_\infty^n)\) to denote the space of all \(m\)-homogeneous polynomials on \(\ell_\infty^n\). They study the constants \(D_{{\mathbf K},m}\) and \(D_{{\mathbf K},m}(n)\) defined by \[ D_{{\mathbf K},m}:=\inf\{D>0:|P|_{{m+1}\over 2m}\leq D\left(\sup_{\|x\|_\infty\leq 1} |P(x)|\right), \,P\in {\mathcal P}(^m\ell_\infty^n),\,n\in {\mathbb N}\} \] and \[ D_{{\mathbf K},m}(n):=\inf\{D>0:|P|_{{m+1}\over 2m}\leq D\left(\sup_{\|x\|_\infty\leq 1} |P(x)|\right), \,P\in {\mathcal P}(^m\ell_\infty^n)\} \] for \({\mathbb K}\) equal to the field of reals \({\mathbb R}\) or the field of complex numbers \({\mathbb C}\). They show that \[ D_{{\mathbb R},m}\geq \left({{2\root 4\of 3}\over\sqrt{5}}\right)^m>(1.17)^m \] and that \[ \limsup_{m\to\infty}D_{{\mathbb R},m}^{1/m}(n)\geq \root 8\of {27}=1.5098. \] This contrasts to the complex case for which it is known [F. Bayart et al., Adv. Math. 264, 726–746 (2014; Zbl 1331.46037)] that for every \(\epsilon>0\) there is \(C_\epsilon>0\) such that \(D_{{\mathbb C},m}\leq C_\epsilon(1+\epsilon)^m\) for all positive integers \(m\).

46G25 (Spaces of) multilinear mappings, polynomials
47L22 Ideals of polynomials and of multilinear mappings in operator theory
47H60 Multilinear and polynomial operators
Full Text: DOI arXiv
[1] Bayart, F., Hardy spaces of Dirichlet series and their composition operators, Monatsh. Math., 136, 203-236, (2002) · Zbl 1076.46017
[2] Bayart, F.; Pellegrino, D.; Seoane-Sepúlveda, J. B., The Bohr radius of the n-dimensional polydisk is equivalent to \(\sqrt{(\log n) / n}\), Adv. Math., 264, 726-746, (2014) · Zbl 1331.46037
[3] Boas, H. P., The football player and the infinite series, Notices Amer. Math. Soc., 44, 11, 1430-1435, (1997) · Zbl 0909.30001
[4] Boas, H. P.; Khavinson, D., Bohr’s power series theorem in several variables, Proc. Amer. Math. Soc., 125, 10, 2975-2979, (1997) · Zbl 0888.32001
[5] Bohnenblust, H. F.; Hille, E., On the absolute convergence of Dirichlet series, Ann. of Math. (2), 32, 3, 600-622, (1931) · JFM 57.0266.05
[6] Defant, A.; Frerick, L.; Ortega-Cerdà, J.; Ounaïes, M.; Seip, K., The Bohnenblust-Hille inequality for homogeneous polynomials is hypercontractive, Ann. of Math. (2), 174, 1, 485-497, (2011) · Zbl 1235.32001
[7] Diestel, J.; Jarchow, H.; Tonge, A., Absolutely summing operators, Cambridge Stud. Adv. Math., vol. 43, (1995), Cambridge University Press Cambridge · Zbl 0855.47016
[8] Diniz, D.; Muñoz-Fernández, G. A.; Pellegrino, D.; Seoane-Sepúlveda, J. B., The asymptotic growth of the constants in the Bohnenblust-Hille inequality is optimal, J. Funct. Anal., 263, 415-428, (2012) · Zbl 1252.46034
[9] Diniz, D.; Muñoz-Fernández, G. A.; Pellegrino, D.; Seoane-Sepúlveda, J. B., Lower bounds for the constants in the Bohnenblust-Hille inequality: the case of real scalars, Proc. Amer. Math. Soc., 142, 575-580, (2014) · Zbl 1291.46040
[10] Montanaro, A., Some applications of hypercontractive inequalities in quantum information theory, J. Math. Phys., 53, (2012) · Zbl 1278.81045
[11] Nuñez-Alarcón, D., A note on the polynomial Bohnenblust-Hille inequality, J. Math. Anal. Appl., 407, 1, 179-181, (2013) · Zbl 1319.46036
[12] Pellegrino, D.; Seoane-Sepúlveda, J. B., New upper bounds for the constants in the Bohnenblust-Hille inequality, J. Math. Anal. Appl., 386, 1, 300-307, (2012) · Zbl 1234.26061
[13] Queffélec H, H., Bohr’s vision of ordinary Dirichlet series: old and new results, J. Anal., 3, 43-60, (1995) · Zbl 0881.11068
[14] Visser, C., A generalization of Tchebychef’s inequality to polynomials in more than one variable, Nederl. Akad. Wetensch., Proc., Indag. Math., 8, 310-311, (1946) · Zbl 0063.08077
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.